MAUDE Adverse Event Report: SMITHS MEDICAL ASD,INC. TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD,INC. TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number SILICONE - BIVONA TUBES NEO/PED TTS
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Respiratory Distress Syndrome of Newborns (2046)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product to be returned.
 
Event or Problem Description
Information received a smith medical silicone - bivona tubes neo/ped tts would not inflate.The physician reports that was a trach was brought to the bedside for a last resorted effort to ventilate a patient that was in respiratory failure.The patient had a leak in her existing tube that was not a smiths medical product.This was an emergent tracheostomy change that is being described.Three providers were not able to inflate the balloon.Fifteen minutes elapsed and used higher pressure to inflate balloon, which was at risk for rupture.This intervention done by ent team member was successful.The report indicates the patient was high risk for failed respiratory intervention, which would lead to death, as compromised airway, breathing and circulation were described and report is considered serious injury reportable.The device will not be returned for investigation, as the device can not be returned in failed condition according to provider.

Brand Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD,INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key9629315
Report Number3012307300-2020-00816
Device Sequence Number16836129
Product Code JOH
UDI-Device Identifier15021312006261
UDI-Public15021312006261
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/27/2024
Device Model NumberSILICONE - BIVONA TUBES NEO/PED TTS
Device Catalogue Number67P035
Device Lot Number3802227
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2019
Initial Report FDA Received Date01/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age2 YR